MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-3-HX-ES
Medical Device Problem Codes Break (1069); Stretched (1601); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that during the aneurysm embolization surgery, the surgeon delivered the coil into the aneurysm and discovered during the operation that the coil had stretched prematurely.There was coil separation/break/premature detachment.The coil was removed from the patient with overall slow withdrawal.There was no surgical or medicinal intervention required.There was no friction or difficulty during delivery.The physician repositioned the coil 2 times.The physician did not attempt to detach the coil.The physician rotated the delivery pusher during procedure.The continuous flush was administered during the procedure.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of an amorphous, ruptured ophthalmic artery aneurysm with a max diameter of 4 mm and a 2 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.
 
Event or Problem Description
Additional information was received that clarified that premature detachment occurred and that the coil was stretched.The cause of the event was not determined.There was no kink/damage observed on the pushiwre.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the axium prime device was returned for analysis within a shipping box, within a sealed plastic biohazard pouch, within an opened axium prime inner pouch, within a dispenser coil, and within an introducer sheath.No microcatheter was returned.Visual inspection/damage location details: the introducer sheath was found to be applied correctly and was found in good condition.The actuator interface was found securely attached to the coupler tube.The break indicator was found to be intact.No evidence of detachment attempts was found at these locations.The axium prime pusher was found bent at ~4.5cm from the proximal end.The shield coil was returned in good condition.The coin was found to be against the lumen stop.The implant coil was found to be attached to the detach element; however, the implant coil was found to be stretched within the introducer sheath.Polypropylene was found to be broken off the detachable element but still attached to the implant coil.The implant coil was found unbroken (tip still attached to implant).Testing/analysis: n/a conclusion: based on the device analysis and reported information, the customer report of ¿premature detachment¿ and ¿coil separation/break¿ could not be validated.No signs of any detachment attempt at the actuator interface, or the break indicator was found.In addition, no damages were found with the returned detachment subassemblies.The customer¿s report of ¿coil stretch¿ was able to be confirmed as the returned implant coil was found to be stretched within the introducer sheath, and still attached to the detach element.Possible causes for coil stretched are, but not limited to, lack of hydration before procedure, pushwire rotation, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, and incompatible catheter.The report states that ¿there was no friction or difficulty during delivery.The physician repositioned the coil 2 times.The physician rotated the delivery pusher during the procedure.¿ it is possible the customer's report of repositioning and rotation of the pusher may have caused the implant coil to stretch, but this could not be verified.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21918627
Report Number9617601-2025-00426
Device Sequence Number18413608
Product Code KRD
UDI-Device Identifier00763000313807
UDI-Public00763000313807
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1-3-HX-ES
Device Catalogue NumberAPB-1-3-HX-ES
Device Lot Number227825498
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Supplement Date Received by Manufacturer05/07/2025
06/13/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date05/15/2025
06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age37 YR
Patient SexFemale